Anaphylaxis to both pegfilgrastim and sargramostim in a patient with diffuse large B-cell lymphoma.
Mohamed M Khamis, John W Finnie
✦ AI-curated · Sources linked
Case in brief
A woman in her early 60s with stage 3A diffuse large B-cell lymphoma experienced anaphylaxis to pegfilgrastim after her first cycle of R-CHOP chemotherapy, presenting with syncope and severe hypotension. Following three additional cycles without growth factor support, she developed neutropenic fever and received sargramostim, which led to another anaphylactic reaction on the third administration. She completed her treatment without growth factor support and remains disease-free 41 months later.
What made this case unusual
This case is notable for the patient's anaphylaxis to both pegfilgrastim and sargramostim, representing a rare occurrence of hypersensitivity to both granulocyte colony-stimulating factor and granulocyte-macrophage colony-stimulating factor agents.
Diagnostic / clinical pearl
Clinicians should be aware of the potential for anaphylaxis to both pegfilgrastim and sargramostim in patients receiving chemotherapy, necessitating careful monitoring and alternative management strategies.
Why it matters
Understanding the risk of anaphylaxis to different growth factor agents is crucial for patient safety and can guide treatment decisions in similar clinical scenarios.